MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN FLTD 3.2D X 150MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN FLTD 3.2D X 150MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a breakage of a femoral pin which is used to attach the femoral navitracker.The tip of the pin remained in the patient's femur.Attempts are being made and additional information the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Report source: foreign country (b)(4).An investigation into this incident is currently underway.Oncec the investigation has been completed and the results are made available, a follow up mdr will be submitted.Part of the device remains in patient.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As the pin was not returned to zimmer biomet for analysis, a technical review and physical evaluation was not possible.A review of the dhr for the device did not identify any contributory factors.X-ray images were provided and sent to an independent medical professional (mmi) for review.Assessment of the imaging identified a possible retained foreign body within what appears to be the femoral cortex, confirming the reported event.A possible v-shaped metallic focus was also seen within the soft tissue.A definitive root cause is unable to be determined with the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: d9, h6 the pin was returned for investigation.The head of the pin is missing with damage consistent with the reported event and the x-ray provided for investigation.Inspection of the part returned was unable to find the cause of the issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CAS FIX PIN FLTD 3.2D X 150MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key15714056
Report Number0009617840-2022-00028
Device Sequence Number20057903
Product Code OLO
UDI-Device Identifier00889024563629
UDI-Public(01)00889024563629(10)65407942
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071929
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-01
Device Lot Number65407942
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer04/27/2023
09/29/2025
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date05/08/2023
09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale